Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking medicine for hypertension and high cholesterol. Feeling shortness of breath and anxiety. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hi I am a 46 year old, African American female who was diagnosed a few months back with hypertension, high cholesterol. I take my medication as ordered but lately I have increase shortness of breath, increase girth in my abdomen and an on and off pulsating feeling in my lower abdomen, no pain. I have been under a lot of stress and high anxiety lately. I am afraid something could be going on bad. Do I have cause to worry?
Posted Thu, 14 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 43 minutes later
Hi friend,
Welcome to Health Care Magic

Shortness of breath in a setting of Hypertension and Hyper-cholesterolemia – needs IMMEDIATE ATTENTION.
Breathing problem may be mistaken equivalent of angina (heart pain)i
It could also mean heart failure.
Increasing abdominal girth could also mean fluid collection

You need to be investigated for Coronary Artery Disease.
You should be investigated as HEART PROBLEM – UNTIL PROVED OTHERWISE.

Anxiety should be an exclusion diagnosis – even though there are positive pointers.
Heart takes priority...

In suspected heart attack, TIME IS OF THE ESSENCE – if detected early, an attack may even be aborted / the amount of damage and complications can be reduced remarkably. The most important time is the first few hours.

The abdomen can be assessed at leisure..

Better be safe than sorry - treated if a problem is found / Happy, if it turns out otherwise

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor